MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) was explanted from patient's right eye as the patient was being intolerant to multifocal lens, but had plans to continue using more tecnis odyssey lenses.No other information is available.
 
Additional Manufacturer Narrative
Section a2, a3b, a4 and a5: unknown/ asked but not available.Section b3: date of event: unknown, not provided, section d6a: if implanted, give date: not applicable, as there is no indication that the lens was implanted.Section d6b: if explanted, give date: not applicable, as there is no indication that the lens was implanted.Section e1: surgeon's email address and phone number: unknown/ asked but not available.Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes section d-9: device date returned to manufacturer: june 10, 2025 section h-3: device evaluated by manufacturer: yes device evaluation: visual inspection under magnification was performed on the suspect product and found the lens was cut in half.The lens was further inspected, and no further issues were observed.No further evaluation was performed.No issues that could cause or contribute to the complaint issues reported were identified during product evaluation.The ¿lens cut¿ observed during the product evaluation could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22128270
Report Number3012236936-2025-000154
Device Sequence Number15598921
Product Code MFK
UDI-Device Identifier05050474810815
UDI-Public(01)05050474810815(17)270619
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0225
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer07/25/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale